I am a 46 yrs old Indian male working in the middle east and suffered hematoma (blood leak under the skin) on the sideways of left hand elbow (location near needle insertion) after I did blood donation, I think due to the negligence / low skill / disinterest of the doctor / nurse (I do not have good opinion about local medical practitioners in the middle east, and this blood donation experience, the way the nurse was struggling to find right vein while chatting with his colleagues during the camp, affirmed the same). I do not intend to create this as a legal issue, but would like to know if Crestor 10mg could be a causal factor for this? I have been taking Crestor 10mg for 4 months once a day after dinner, and since the nurse did not ask about it specifically, I did not tell her that before the blood donation. A small stain appeared on the skin next day and widened prominently after 2 days to appx 15 cm x 10 cm area around the elbow, so I reported the same to the clinic where an expat doctor checked the same. There is slight numbness, and mild pain at the elbow location. The doctor advised that this will go away after 10-15 days and confirmed that damage to the other blood vessels during needle insertion could be a cause of blood leak under the skin. Expat Doctor also confirmed that Crestor may not be a contributory causal factor for non-coagulation of blood under the skin. The puncture on the skin immediately coagulated within few seconds, so I do not see (and the expat doctor also opined) that I have blood coagulation problem. I have donated blood at least 10-15 times earlier till date and never faced such scenario, so would like to know whether Crestor medication could assist / augment blood thinning that would lead to poor clotting of blood in case of damages to other veins/arteries during blood donation?
I was going to say, if you got a hematoma it was the skill of the nurse who stuck you. The only time I had one from donating was when the nurse went through my vein and I could see that she did, but she left the the needle in, just pulled it back a little and of course the vein had been punctured and leaked. Crestor had nothing to do with it.
- Crestor Information for Consumers
- Crestor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Crestor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Aug 2010 • 1 answer
Posted 11 Sep 2010 • 1 answer
Posted 17 Aug 2012 • 2 answers
Posted 25 Jul 2013 • 3 answers
Posted 3 Aug 2016 • 0 answers